Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Coumadin and Ashwagandha Root be taken together?

I am on Dr. supervised Coumadin. Can I also take Ashwagandha Root for stress response? I will ask this question of my Pharmacist in my routine visit for Coumadin check tomorrow, but I doubt she will know what Ashwagandha Root is. Thank you....Joe K..........
Sat, 12 Jan 2019
Report Abuse
Pathologist and Microbiologist 's  Response
Hello,

It is not advisable to take any medication with coumadin without knowing the exact chemical composition of the drug.

This is because a large number of drugs are known to interfere with coumadin and reduce or increase its effect.

Hope I have answered the question. Let me know if I can assist you further.

Regards,
Dr. Shailja Puri,
Pathologist and Microbiologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, I m trying to get through anxiety, insomnia and occasional panic attacks, all of which are probably linked to peri-menopause. I ve been occasionally taking diazepam or alprazolam, but I m scared of getting addicted to them. I have also found that Ashwagandha keeps me calm during the day but doesn t help with the heightened anxiety/ panic that hits me in the morning or with insomnia. I ve read that Tagara is a great herbal anti-depressant and can help insomnia. Can you tell me if Ashwagandha and Tagara can be taken together, or can you suggest any other effective and non-addictive anti-anxiety medication?

doctor1 MD

My 88 year old mother is experiencing depression and does not want to eat. The doctor ordered Remaron 15 mg. My dad is also on this but I only give him half as 15 mg s is too much. Is it okay to give 7.5 mg of Remaron alson with her evening pills which is Buspirone 10 mg (also a new med added to her list of meds) she also takes Lipitor, nadalol and Coumadin. Can she take all of these together?

doctor1 MD

On Dr. Oz, the other day, they recommended Ashwaghanda root, among other foods for the thyroid . I am 73 yrs old, exercise every day, take BP and Cholesterol meds(these conditions are part of my family history) I take blood tests every 4 mo. as part of Medicare health physicals. Thyroid problems don t run in my family. However, on my last blood test the thyroid # was 7.25, I think the range is 2.5-7.0. It had been in the middle to upper part of that range for a few years, but not over. My Dr. said we would keep an eye on it for the next test and not to worry. I think the upper part of the range leans toward hyper thyroidism, is that correct? However, I don t seem to have any of the symtoms of hyper or hypo thyroidism. My question is, in your opinion, would it appear that my thyroid is leaning towards HYPO or HYPER and is my thyroid under or over producing thyroid hormones? Since the Ashwaghanda root is supposed to help produce thyroid hormones should I take it or not, and, if so, how much? I wouldn t want it to interfere with my BP and Cholesterol meds. Thanks, for your feedback and opinions, Best Regards, Paul Pongetti